MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENS

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA LENS; INTRAOCULAR LENS
Model Number 602
Medical Device Problem Codes Device Slipped (1584); Use of Device Problem (1670); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was discarded, and is not being sent back.Therefore, a proper device analysis could not be completed.It was stated by the customer that no damage was noted during preparation for use.It was also stated that the customer, was using the yamane technique to implant the lenses.Thus, indicating a product quality issue did not contribute to the reported issues.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the lens was being used off- label.Based on the information provided, the risk assessment for the lucia product, and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damaged haptic is but is not limited to: loading strategy; lens placement technique; accessory device support; poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.
 
Event or Problem Description
On (b)(6) 2023, it was reported by doctor that the ct lucia 602 rotated after the iol was fixated using intrascleral haptic fixation, yamane technique.The iol looked well centered and in plane with the iris at end of surgery.On (b)(6) 2023, the iol had "sommersaulted" with forward 90-degree rotation so that instead of looking through the optic, both patient and examiner were looking at edge of optic.The patient adverse effects include, poor vision (hand motion), and iris chafing of the iol causing prolonged inflammation and inability to taper off steroid drops.The iol was explanted on (b)(6) 2023.The patient was left aphakic due to travel plans this summer.The doctor will go back in later and suture a lens to the sclera.

Brand Name
CT LUCIA LENS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17347344
Report Number3010126268-2023-00087
Device Sequence Number6068921
Product Code HQL
UDI-Device Identifier00843045100904
UDI-Public(01)00843045100904(17)260630
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number602
Device Catalogue Number003500-0050-669
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown